Missouri, 2005

Damaging Wind in Missouri, August 19, 2005

August 19, 2005 · NWS EAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 19, 2:55 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 19, 2:55 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT FRI AUG 19 2005

.DISCUSSION...

SEVERE THUNDERSTORMS AND FLASH FLOODING HIGHLIGHT THE FORECAST
CONCERNS TONIGHT. OUTFLOW BOUNDARY FROM EARLIER KS CONVECTION HAS
IGNITED FROM SOUTHWEST OF TOP THROUGH MCI. AIRMASS VERY UNSTABLE
WITH HIGH PRECIPITABLE WATER VALUES COVERING ENTIRE CWA. 0-6KM BULK
SHEAR VALUES SUPPORT POTENTIAL FOR A FEW INITIAL SUPERCELLS. DUE TO
RECENT HEAVY RAINS OVER THE PAST 2 DAYS...DEGREE OF INSTABILITY...
AVAILABLE LOW LEVEL MOISTURE AND PLUME OF SUBTROPICAL MOISTURE IT IS
PRUDENT TO ISSUE FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR ALL OF
TONIGHT. HAVE HIT QPF GRIDS RATHER HARD WITH MANY LOCATIONS LIKELY
TO SEE IN EXCESS OF AN INCH OF RAIN.

APPROACHING COLD FRONT ORIENTED NORTH/SOUTH THROUGH EASTERN NEBRASKA
AND CENTRAL KS WILL MARCH EAST-SOUTHEAST TONIGHT WITH ADDITIONAL
CONVECTION FORMING ALONG IT. THUS SOME AREAS WILL SEE SEVERAL ROUNDS
OF STORMS THROUGH 12Z SATURDAY.

MINIMAL COOLING BEHIND THIS FRONT AND EXPECT TEMPERATURES TO WARM
BACK UP TO SEASONAL VALUES ONCE THE SUN COMES OUT. SOUTHERN CWA WILL
BE SLOWEST TO BREAK OUT OF CLOUDS AND MAY BE A BIT OVERLY OPTIMISTIC
ON MAX TEMPERATURES. WILL MAINTAIN CHANCE POPS OVER SOUTHERN THIRD
OF CWA FOR AT LEAST THE MORNING HOURS. FRONTAL BOUNDARY APPEARS TO
HANG UP OVER SOUTHERN MO AND PLUME OF AFOREMENTIONED SUBTROPICAL
MOISTURE BENDS EAST ACROSS SOUTHERN HALF OF MO. WEAK VORTICITY
MAXIMA COULD EASILY BE EMBEDDED WITHIN THIS MOISTURE PLUME AND BE
ENOUGH FOR WIDELY SCATTERED NUISANCE CONVECTION.

HAVE ALSO ADDED LOW CHANCE POPS ACROSS NORTHWEST CORNER OF MO FOR
SATURDAY EVENING AS SECONDARY/850MB FRONT DROPS SOUTHEAST. MAY BE
ENOUGH RESIDUAL MOISTURE FOR SCATTERED STORMS TO FORM ALONG THE
850MB THETAE AXIS IN THE LATE AFTERNOON AND CONTINUE INTO NORTHWEST
MO EARLY IN THE EVENING.

MJ

BY SUNDAY...THE SURFACE FRONT IS WELL PAST OUR CWA.  A CURSORY LOOK
TO THE MODELS AND GUIDANCE WOULD SAY TEMPS BACK TO NEAR NORMAL AND
ZERO POPS.  HOWEVER WE HAVE SOME CONCERN WITH THE H8 FRONT THAT IS
STILL ACROSS OUR AREA SUNDAY MORNING.  A SMALL POSSIBILITY THAT WE
WILL SEE SOME SHOWER DEVELOPMENT ON THIS.  THE GFS SHOWS A LITTLE
MID LEVEL MOISTURE.  WILL TREND ON THE CONSERVATIVE SIDE BY ADDING A
FEW MORE CLOUDS AND KEEPING TEMPS JUST A LITTLE LOWER.

AT THE BEGINNING OF THE WEEK...THE UPPER LEVEL RIDGE IS TO OUR
WEST.  AN UPPER LEVEL LOW MOVES ONTO THE PACIFIC COAST BY THE MIDDLE
OF THE WEEK...ALTHOUGH THE TIMING OF THAT HAS BEEN CHANGING FROM RUN
TO RUN. WHILE THIS UPPER LOW WOBBLES AROUND...A SURFACE FRONT GETS
HUNG UP IN THE HIGH PLAINS. TIMING ON THIS ITEM HEADING EAST HAS
BEEN UNCERTAIN THE PAST SEVERAL RUNS.  WITHOUT A STRONG PUSH...THE
FRONT WILL LIKELY TAKE ITS TIME REACHING US. GFS MAY BE HINTING AT
PHASING THIS LOW WITH THE LOW NEAR THE GREAT LAKES ASSOCIATED WITH
THE UPPER LOW.  LATEST RUNS HAVE NOT AGREED ON TIMING...BUT GENERAL
CONSENSUS HAS BEEN TO PUSH FROPA BACK UNTIL FRIDAY NIGHT (DAY7)...
SIMILAR TO THE GFS/EC.  TEMPERATURES SHOW A WARMING TREND THROUGH
THE WEEK WITH THE WARMEST READINGS THU/FRI IN THE PREFRONTAL
ENVIRONMENT.

27

&&

.PREV DISCUSSION...
135 PM...
UPDATED FORECAST TO LOWER HIGH TEMPERATURES ACROSS NORTHWEST MO DUE
TO CLOUD COVER AND CONVECTION MOVING IN. ADJUSTED POPS FOR THIS
AFTERNOON TO REFLECT ONGOING AND EXPECTED PRECIPITATION. HAVE
DROPPED POPS ALTOGETHER ACROSS FAR SOUTHERN CWA TILL THIS EVENING.

SEVERE AND HEAVY RAIN THREAT ACROSS NORTHERN HALF OF CWA NEXT 18 HRS.
CONSIDERING A FLASH FLOOD WATCH FOR MOST OF CWA TONIGHT DUE TO
RECENT HEAVY RAINS AS WELL AS POTENTIAL FOR 1-2 INCH RAINS.

MJ

&&

.PREV DISCUSSION...
645 AM...
MAKING SOME REVISION TO THUNDERSTORM FORECASTS FOR TODAY. ONGOING
ELEVATED PRECIPITATION ORIENTED ALONG A MOISTURE AXIS OF TROPICAL
MOISTURE THAT EXTENDS FROM MEXICO THROUGH KANSAS INTO CENTRAL
MISSOURI.  UPPER LEVEL JET ACROSS NEBRASKA AND IOWA CONTINUES TO
SUPPORT AT LEAST SOME WEAK LIFT ACROSS THIS REGION DESPITE VEERED
OFF LOW LEVEL JET. STILL EXPECT THIS AREA TO DISSIPATE THIS MORNING
AS MID LEVELS WARM A BIT.  BIG QUESTION IS...CAN AFTERNOON HEATING
OVERCOME EXPECTED CAP TO TRIGGER MORE STORMS ACROSS THE FORECAST
AREA IN THE VICINITY OF THIS MOISTURE AXIS. CURRENT THINKING IS NOT
LIKELY UNTIL THIS EVENING WHEN SOME COOLING AT THE MID LEVELS MAY
TAKE PLACE. STORMS WITH THE TRUE COLD FRONT WILL LIKELY NOT GET
ORGANIZED ALONG THIS BOUNDARY UNTIL THE OVERNIGHT HOURS IN NORTHERN
MISSOURI AS THE UPPER LEVEL SHORT WAVE MOVES INTO THE UPPER
MIDWEST...AIDING IN THE FRONTS SURGE TO THE SOUTH.

PC

&&

.PREVIOUS DISCUSSION...
328 AM CDT FRI...
MAIN FORECAST CONCERN IS WITH THREAT OF STORMS TODAY AND TONIGHT AND
HEAT THIS AFTERNOON.

00Z MODEL RUNS PRESENTED QUITE DIVERGING SCENARIOS...HAVING PROBLEMS
WITH HANDLING CONVECTION THIS MORNING AND CONVECTIVE FEEDBACK
PROBLEMS THIS AFTERNOON AND TONIGHT.  WILL LEAN TOWARD EARLIER RUNS
IDEA OF MAIN FRONT SETTING UP FROM WESTERN KANSAS INTO SOUTHEAST
NEBRASKA LATER THIS AFTERNOON...WITH CONVECTION BREAKING OUT ALONG
IT. NOT TOTALLY OUT OF THE QUESTION THAT SOMETHING COULD DEVELOP
THIS AFTERNOON IN THE WARM SECTOR THAT WILL BE ACROSS THE FORECAST
AREA...BUT THINK THE BETTER CHANCES WILL BE CLOSER TO THIS
BOUNDARY...SO WILL KEEP CHANCE POPS IN NORTHWEST MISSOURI AND
NORTHEAST KANSAS FOR NOW...AND ONLY HAVE SLIGHT CHANCES FOR THE REST
OF FORECAST AREA.

WITH NORTHERN STREAM SHORT WAVE MOVING THROUGH UPPER MIDWEST BY 12Z
SATURDAY...EXPECT FRONT TO BE ABLE TO PUSH AS FAR SOUTH AS THE
SOUTHERN THIRD OF FORECAST AREA...THEN MOVE SOUTH OF AREA BY MID
MIDDAY. THUS WILL TAPER OF RAIN CHANCES SATURDAY MORNING...WITH
COOLER AIR MOVING IN. THEN WITH A SURFACE HIGH DROPPING INTO THE
MIDWEST THE FIRST OF THE WEEK...LOOKS LIKE A FAIRLY QUIET WEATHER
PATTERN THROUGH TUESDAY.

IN THE VERY SHORT TERM...HEAT WILL ALSO BE A CONCERN THIS AFTERNOON.
SOME AREAS...ESPECIALLY IN AREAS FROM ST JOSEPH THROUGH KANSAS CITY
THROUGH BUTLER AND SEDALIA MAY SEE HEAT INDICES AROUND THE 105 MARK
FOR AN HOUR OR TWO THIS AFTERNOON. SINCE NOT QUITE FITTING THE
ADVISORY CRITERIA...PLUS AREA HAS BECOME FAIRLY ACCLIMATED TO THE
HEAT THIS SUMMER...WILL USE THE HAZARDOUS WEATHER OUTLOOK TO
HIGHLIGHT THE SITUATION.

ONGOING CONVECTION HAS ORGANIZED INTO A COMPLEX THAT SHOULD CONTINUE
TO PROGRESS EAST EARLY THIS MORNING AS WEAK WAVE INDUCED BY THIS
COMPLEX MOVES EAST IN THE FLOW.  TIMING CURRENT RADAR TRENDS...WILL
LEAVE A MENTION OF STORMS IN SOUTHEAST AREAS FOR THE START OF THE
DAY...THEN CLEAR THE AREA BY MID MORNING.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FOR TONIGHT FOR ALL KS COUNTIES.
MO...FLASH FLOOD WATCH FOR TONIGHT FOR ALL MO COUNTIES.

WFO EAX
Hazardous weather outlook, Aug 19, 12:06 PM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT FRI AUG 19 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY ACTIVE PERIOD IS FORECAST WITH A MODERATE RISK OF SEVERE
THUNDERSTORMS FORECAST ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST
KANSAS...GENERALLY NORTH OF A MUSCOTAH KANSAS TO MACON LINE. SEVERE
THUNDERSTORMS COULD FORM AS EARLY AS MID AFTERNOON ACROSS FAR
NORTHEAST KANSAS AND NORTHERN MISSOURI NEAR THE MISSOURI AND IOWA
BORDER. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ALONG AN
INSTABILITY AXIS WHICH LIES FROM NEAR ST JOSEPH TO NORTH OF
KIRKSVILLE. DUE TO THE AMOUNT OF VERTICAL SHEAR AND INSTABILITY
PRESENT OVER THIS AREA DISCRETE SUPERCELLS ARE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY SEVERE THREATS WILL BE
LARGE HAIL...GOLFBALL SIZE OR LARGER...DAMAGING WINDS...TORRENTIAL
RAINS AND FREQUENT LIGHTNING. AS THE THUNDERSTORMS INTERACT WITH EACH
OTHER THE POTENTIAL EXISTS FOR A COMPLEX OF STORMS TO FORM WHICH
COULD EVOLVE INTO A WIDESPREAD WIND STORM EVENT.

SEVERE THUNDERSTORMS COULD SPREAD SOUTHEAST OVERNIGHT AND ACROSS WEST
CENTRAL AND CENTRAL MISSOURI AS WELL AS EXTREME EAST CENTRAL KANSAS BY
LATE EVENING.

HEAVY RAINS WILL ALSO BE A THREAT OVER THE ENTIRE REGION. DUE TO THE
RECENT HEAVY RAINS OF THE PAST TWO DAYS OVER MANY LOCATIONS...FLASH FLOODING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS MAY BE ONGOING ACROSS PARTS OF WEST CENTRAL AND
CENTRAL MISSOURI SATURDAY MORNING...GENERALLY SOUTH OF AN OLATHE TO
BOONVILLE LINE.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS NORTHERN
MISSOURI AND NORTHEAST KANSAS SATURDAY EVENING AS A SECONDARY FRONT
DROPS DOWN FROM IOWA AND NEBRASKA.

NO SEVERE WEATHER IS ANTICIPATED ACROSS THE AREA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED ACROSS NORTHERN MISSOURI THIS
AFTERNOON AND EVENING. IT IS POSSIBLE SPOTTERS WILL BE NEEDED FURTHER
SOUTH LATER THIS EVENING SOUTH OF A KANSAS CITY TO MOBERLY LINE.

MJ

In the hours before

Local storm report, Aug 19, 6:07 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     NON-TSTM WND GST KASEYVILLE              39.63N 92.68W
08/19/2005  65 MPH           MACON              MO   PUBLIC

            60-65 MPH WINDS ESTIMATED AT INTERSECTION OF HIGHWAY T
            AND HIGHWAY 3

&&

MJM
Local storm report, Aug 19, 6:14 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     KASEYVILLE              39.63N 92.68W
08/19/2005  65 MPH           MACON              MO   PUBLIC

            60-65 MPH WINDS ESTIMATED AT INTERSECTION OF HIGHWAY T
            AND HIGHWAY 3

&&

MJM
Special weather statement, Aug 19, 6:45 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT FRI AUG 19 2005

KSZ025-102-103-MOZ020-028-200145-
ATCHISON-BUCHANAN-DONIPHAN-LEAVENWORTH-PLATTE-
745 PM CDT FRI AUG 19 2005

...SIGNIFICANT WEATHER ALERT FOR ATCHISON...NORTHERN LEAVENWORTH...
NORTHERN PLATTE...SOUTHERN DONIPHAN AND WESTERN BUCHANAN COUNTIES...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HURON TO NORTONVILLE
TO MERIDEN KANSAS...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
ATCHISON TO 10 MILES WEST OF OSKALOOSA...MOVING EAST AT 35 MPH.

WINDS AROUND 50 MPH AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

PEOPLE IN ATCHISON...BUCHANAN...DONIPHAN...LEAVENWORTH AND PLATTE
COUNTIES...INCLUDING THE CITIES OF EFFINGHAM...PURCELL...LANCASTER
KS...CUMMINGS...POTTER...ATCHISON...WITHROP...EASTON KS...DONIPHAN
AND BEAN LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

BOOKBINDER
Special weather statement, Aug 19, 6:58 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 PM CDT FRI AUG 19 2005

MOZ001>004-011>013-200200-
ANDREW MO-ATCHISON MO-DE KALB MO-GENTRY MO-HOLT MO-
NODAWAY MO-WORTH MO-
758 PM CDT FRI AUG 19 2005

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 736 FOR THE FOLLOWING AREAS

IN MISSOURI THIS CANCELS 7 COUNTIES

IN NORTHWEST MISSOURI

ANDREW                ATCHISON MO           DEKALB
GENTRY                HOLT                  NODAWAY
WORTH

THIS INCLUDES THE CITIES OF...ALBANY...CAMERON...GRANT CITY...
MARYVILLE...MOUND CITY...OREGON...ROCKPORT AND SAVANNAH.

KSZ025-057-102>105-MOZ020>021-028>029-037-043-200300-
ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS-
MIAMI KS-WYANDOTTE KS-BUCHANAN MO-CASS MO-CLAY MO-
CLINTON MO-JACKSON MO-PLATTE MO-
758 PM CDT FRI AUG 19 2005

SEVERE THUNDERSTORM WATCH NUMBER 736 REMAINS VALID UNTIL 10 PM
CDT FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 6 COUNTIES

IN EAST CENTRAL KANSAS

JOHNSON KS            MIAMI

IN NORTHEAST KANSAS

ATCHISON KS           DONIPHAN              LEAVENWORTH
WYANDOTTE

IN MISSOURI THIS WATCH INCLUDES 6 COUNTIES

IN NORTHWEST MISSOURI

BUCHANAN              CLINTON

IN WEST CENTRAL MISSOURI

CASS                  CLAY                  JACKSON
PLATTE

THIS INCLUDES THE CITIES OF...ATCHISON...EXCELSIOR SPRINGS...
HARRISONVILLE...INDEPENDENCE...KANSAS CITY...KANSAS CITY...
LEAVENWORTH...LIBERTY...OLATHE...OVERLAND PARK...PAOLA...
PARKVILLE...PLATTE CITY...PLATTSBURG...ST. JOSEPH AND TROY.

NRR
Special weather statement, Aug 19, 7:22 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT FRI AUG 19 2005

KSZ103-MOZ013-020-021-028-029-200200-
BUCHANAN-CLAY-CLINTON-DE KALB-LEAVENWORTH-PLATTE-
822 PM CDT FRI AUG 19 2005

...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...CLAY...CLINTON...
NORTHEASTERN LEAVENWORTH...PLATTE AND SOUTHERN DEKALB COUNTIES...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST JOSEPH TO 6 MILES
NORTHEAST OF BEAN LAKE TO JARBALO...MOVING EAST AT 35 MPH.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING...ALONG WITH TORRENTIAL RAINFALL WITH RATES NEAR AN INCH
PER HOUR.  THIS INTENSE RAINFALL WILL LIKELY CAUSE URBAN
FLOODING...WHERE THE WATER OVERWHELMS LOCAL DRAINAGE SYSTEMS.

THESE STORMS WILL BE...
  NEAR DEARBORN BY 830 PM CDT.
  NEAR PLATTE CITY BY 835 PM CDT.
  NEAR HEMPLE BY 840 PM CDT.
  NEAR STEWARTSVILLE BY 845 PM CDT.
  NEAR TRIMBLE BY 850 PM CDT.
  NEAR SMITHVILLE BY 855 PM CDT.

GUSTY WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED WITH THESE STORMS.

HUDSON
Special weather statement, Aug 19, 7:29 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 PM CDT FRI AUG 19 2005

KSZ103>105-MOZ028-029-037-200215-
CLAY-JACKSON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
829 PM CDT FRI AUG 19 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN JOHNSON...SOUTHEASTERN
LEAVENWORTH...SOUTHEASTERN PLATTE...SOUTHWESTERN CLAY...WESTERN
JACKSON AND WYANDOTTE COUNTIES...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THE LEADING EDGE OF 50 MPH WINDS ALONG A LINE EXTENDING FROM FARLEY
TO BONNER SPRINGS TO BALDWIN CITY...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 48 MPH WERE REPORTED IN BASEHOR AT 825 PM. THESE WINDS
WILL OCCUR WELL IN ADVANCE OF THE ACTUAL LIGHTNING AND RAIN.

THESE STORMS WILL BE...
  NEAR BONNER SPRINGS BY 835 PM CDT.
  NEAR PARKVILLE BY 840 PM CDT.
  NEAR RIVERSIDE BY 845 PM CDT.
  NEAR AVONDALE BY 850 PM CDT.
  NEAR KANSAS CITY BY 855 PM CDT.
  NEAR LEAWOOD BY 900 PM CDT.

HUDSON

The radar

The Pleasant Hill radar (KEAX), 150 km away, was scanning. The volume nearest the first event began at 01:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Linn

When
August 19, 7:30 PM CST
Where
Linn County, Marceline
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.717, -92.967

10 inch tree limb downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471856.